Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 159, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 23, 2006, 7:16 PM CDT for Sauk County, Wisconsin. It was in force for 74 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2006, 7:16 PM CDT (00:16 UTC)
- Expired
- Aug 23, 2006, 8:30 PM CDT
- In force
- 74 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Sauk County, WI
The radar
The La Crosse radar (KARX), 112 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 7:55 PM CDT | HAIL 0.75 | 3 Nw La Valle, WI | SPOTTER LOCATED NEAR DUTCH HOLLOW LAKE. |
| Aug 23, 7:55 PM CDT | HAIL 0.88 | 2 Sw La Valle, WI | |
| Aug 23, 8:15 PM CDT | HAIL 0.25 | Hill Point, WI | |
| Aug 23, 8:35 PM CDT | HAIL 0.75 | Loganville, WI | REPORT CAME FROM THE UP FRONT CAFE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 23, 2:32 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 240017
SVRMKX
WIC111-240130-
/O.NEW.KMKX.SV.W.0159.060824T0016Z-060824T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
716 PM CDT WED AUG 23 2006
THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SAUK COUNTY IN SOUTH CENTRAL WISCONSIN
* UNTIL 830 PM CDT
* AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THIS STORM WAS LOCATED 33
MILES NORTHWEST OF REEDSBURG...OR ABOUT 9 MILES SOUTH OF TOMAH...
AND MOVING SOUTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
REEDSBURG...LAKE DELTON AND WISCONSIN DELLS BY 755 PM CDT...
WEST BARABOO BY 805 PM CDT...
BARABOO BY 810 PM CDT...
SPRING GREEN BY 820 PM CDT...
SAUK CITY AND PRAIRIE DU SAC BY 825 PM CDT...
THIS IS A VERY SEVERE THUNDERSTORM CAPABLE OF PRODUCING A SWATH OF
SIGNIFICANT WIND AND HAIL DAMAGE. EVEN IF A TORNADO DOES NOT
OCCUR...THIS IS A DEADLY SEVERE STORM. TAKE COVER NOW.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4364 8979 4356 8972 4355 8960 4338 8962
4335 8971 4328 8973 4320 8985 4320 9000
4316 9006 4317 9019 4356 9019 4357 9032
4364 9032
$$
CRAVEN7 follow-up statements
000
WWUS53 KMKX 240025
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
725 PM CDT WED AUG 23 2006
WIC111-240130-
/O.CON.KMKX.SV.W.0159.000000T0000Z-060824T0130Z/
SAUK WI-
725 PM CDT WED AUG 23 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SAUK COUNTY...
AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO BASEBALL SIZE. THIS STORM WAS LOCATED 11 MILES NORTHWEST
OF LA VALLE...MOVING SOUTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LA VALLE BY 730 PM CDT...
IRONTON AND LIME RIDGE BY 735 PM CDT...
REEDSBURG...HILL POINT AND WISCONSIN DELLS BY 740 PM CDT...
ROCK SPRINGS...LOGANVILLE AND LAKE DELTON BY 745 PM CDT...
NORTH FREEDOM BY 750 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4364 8979 4356 8972 4355 8960 4338 8962
4335 8971 4328 8973 4320 8985 4320 9000
4316 9006 4317 9019 4356 9019 4357 9032
4364 9032
$$
KAPELA/SPEICHER000
WWUS53 KMKX 240036
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
736 PM CDT WED AUG 23 2006
WIC111-240130-
/O.CON.KMKX.SV.W.0159.000000T0000Z-060824T0130Z/
SAUK WI-
736 PM CDT WED AUG 23 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SAUK COUNTY...
AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THIS STORM WAS
LOCATED 8 MILES NORTHWEST OF LA VALLE...MOVING SOUTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LA VALLE BY 740 PM CDT...
IRONTON BY 745 PM CDT...
REEDSBURG BY 750 PM CDT...
HILL POINT BY 755 PM CDT...
ROCK SPRINGS...AND LOGANVILLE BY 800 PM CDT...
NORTH FREEDOM BY 805 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4364 8979 4356 8972 4355 8960 4338 8962
4335 8971 4328 8973 4320 8985 4320 9000
4316 9006 4317 9019 4356 9019 4357 9032
4364 9032
$$
KAPELA000
WWUS53 KMKX 240046
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
746 PM CDT WED AUG 23 2006
WIC111-240130-
/O.CON.KMKX.SV.W.0159.000000T0000Z-060824T0130Z/
SAUK WI-
746 PM CDT WED AUG 23 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SAUK COUNTY...
AT 746 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THIS STORM WAS
LOCATED NEAR LA VALLE...MOVING SOUTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
REEDSBURG BY 750 PM CDT...
LOGANVILLE BY 755 PM CDT...
NORTH FREEDOM BY 800 PM CDT...
LELAND AND PLAIN BY 805 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4364 8979 4356 8972 4355 8960 4338 8962
4335 8971 4328 8973 4320 8985 4320 9000
4316 9006 4317 9019 4356 9019 4357 9032
4364 9032
$$
KAPELA/SPEICHER000
WWUS53 KMKX 240059
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
758 PM CDT WED AUG 23 2006
WIC111-240130-
/O.CON.KMKX.SV.W.0159.000000T0000Z-060824T0130Z/
SAUK WI-
758 PM CDT WED AUG 23 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SAUK COUNTY...
AT 758 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THIS STORM WAS
LOCATED NEAR IRONTON...MOVING SOUTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LOGANVILLE BY 800 PM CDT...
NORTH FREEDOM BY 805 PM CDT...
LELAND BY 810 PM CDT...
SPRING GREEN BY 820 PM CDT...
THIS EXTREMELY DANGEROUS STORM HAS PRODUCED BASEBALL SIZED HAIL AND
PRODUCED 70 MPH WINDS...PLEASE SEEK SHELTER IMMEDIATELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4364 8979 4356 8972 4355 8960 4338 8962
4335 8971 4328 8973 4320 8985 4320 9000
4316 9006 4317 9019 4356 9019 4357 9032
4364 9032
$$
KAPELA/SPEICHER000
WWUS53 KMKX 240109
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
809 PM CDT WED AUG 23 2006
WIC111-240130-
/O.CON.KMKX.SV.W.0159.000000T0000Z-060824T0130Z/
SAUK WI-
809 PM CDT WED AUG 23 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SAUK COUNTY...
AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THIS STORM WAS
LOCATED NEAR HILL POINT...MOVING SOUTH SOUTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LELAND BY 815 PM CDT...
PLAIN BY 820 PM CDT...
SPRING GREEN BY 825 PM CDT...
THIS EXTREMELY DANGEROUS STORM HAS PRODUCED BASEBALL SIZED HAIL AND
PRODUCED 80 MPH WINDS...PLEASE SEEK SHELTER IMMEDIATELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4364 8979 4356 8972 4355 8960 4338 8962
4335 8971 4328 8973 4320 8985 4320 9000
4316 9006 4317 9019 4356 9019 4357 9032
4364 9032
$$
KAPELA/SPEICHER000
WWUS53 KMKX 240120
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
820 PM CDT WED AUG 23 2006
WIC111-240130-
/O.CON.KMKX.SV.W.0159.000000T0000Z-060824T0130Z/
SAUK WI-
820 PM CDT WED AUG 23 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SAUK COUNTY...
AT 820 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING BASEBALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80
MPH. THIS STORM WAS LOCATED NEAR HILL POINT...MOVING SOUTH AT 40
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SPRING GREEN BY 830 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTH CENTRAL AND SOUTHEASTERN WISCONSIN.
LAT...LON 4364 8979 4356 8972 4355 8960 4338 8962
4335 8971 4328 8973 4320 8985 4320 9000
4316 9006 4317 9019 4356 9019 4357 9032
4364 9032
$$
KAPELA/SPEICHER000 WWUS53 KMKX 240123 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 824 PM CDT WED AUG 23 2006 WIC111-240215- /O.CON.KMKX.TO.W.0024.000000T0000Z-060824T0215Z/ SAUK WI- 824 PM CDT WED AUG 23 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR WESTERN SAUK COUNTY... AT 824 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR HILL POINT...MOVING SOUTH AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PLAIN BY 835 PM CDT... SPRING GREEN BY 840 PM CDT... IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR SOUTH CENTRAL AND SOUTHEASTERN WISCONSIN. LAT...LON 4353 9019 4341 9020 4316 9009 4325 8976 $$ KAPELA/SPEICHER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:15 PM CDT, 4 hours 1 minute earlier.
Area forecast discussion, Aug 23, 3:15 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 315 PM CDT WED AUG 23 2006 .DISCUSSION...FORECAST CONCERNS ON REPEATED BOUTS OF CONVECTION EXPECTED INTO FIRST DAYS OF EXTENDED PERIOD. BRIEF SUMMARY DUE TO ONGOING SEVERE THREAT. MANY FACTORS COMING TOGETHER ACRS SRN WI NEXT SEVERAL HOURS. OUTFLOW BOUNDARY FROM NORTHERN CONVECTION GETTING STRENGTHENED BY LAKE BREEZE BOUNDARY ACRS CENTRAL INTO SERN CWA. ALREADY HAD ONE SVR ISSUED FOR KRAC AREA. INCRG LOW LVL CONV AS SWLY WNDS IN SWRN AREAS SHOWING WIND GUSTS OF 15 TO 20 KTS AND SPC MESOANAYLSIS SHOWING STRONG INCR IN LOW LEVEL CON ACRS CENTRAL AREAS. SB CAPE NOW EXCEEDING 3000 J/KG AND 3KM VGP AT 0.4. HENCE TOR WATCH IN EFFECT UNTIL 03Z. SB CONVECTION NOT AS LKLY IN NERN AREAS DUE TO COOLER ONSHORE FLOW BUT ELEVATED POTENTIAL STILL POSS. STRONG WARM AIR ADVECTION AND WEAKER SECONDARY SHORT WAVE ALONG WITH AFTN INSTABILITY WL CONT TO TRIGGER SCT SVR CONVECTION INTO THE EVE. LOW LEVEL JET OF 20 TO 35 KTS THIS EVE EXPCD TO WKN AND SAG SWD DURING THE NGT...YET PERIOD OF ENHANCED SYNOPTIC SCALE LIFT ASSOCD WITH RIGHT ENTRANCE RGN EXPCD LTR TNGT ALONG WITH UPSTREAM WEAK SHORT WAVE IN VCNTY OF ND/CAN SO WL CONT LKLY WORDING FOR WITH TREND TWD CHC POPS LT TNGT. GFS IN LTR PERIODS OF SHORT TERM SHOWING FAIRLY GOOD RUN TO RUN CONTINUITY BUT SOME CONVECTIVE FEEDBACK IN MID LEVELS. SHORT TERM GUIDANCE IN AGREEMENT ON BRIEF RESPITE FM SVR THREAT ON THU AS BEST INSTABILITY SAGS SWD BUT WL CONT SML POPS AS SFC FNT EXPCD TO BE IN VCNTY AND NAM BUFKIT SHOWING CAPES EXCEEDING 3000 JOULES THU AFTN. BOTH NAM-WRF AND GFS IN GOOD AGREEMENT WITH 35 TO 40 KT LLJ STRENGTHENING BAROCLINIC ZONE FRI NGT OVER SWRN INTO CENTRAL WI. HENCE WL CONT LKLY WORDING IN NORTH AND EVEN EXPAND ONE TIER SWD. YET ANOTHER STRONGER SHORT WAVE TO MOVE ACRS AREA ON SAT/SAT NGT. FOR EXTENDED PERIODS FROM SAT NGT THRU WED...STILL EXPECT POTENT SHORT WAVE TROF TO MOVE THRU REGION EARLY IN PERIOD. FAIR AGREEMENT IN ENSEMBLES SHOWING SHORT WAVE TROF MOVING THRU WITH UPSTREAM KICKER LONG WAVE TROF AMPLIFYING AS IT PUSHES INTO WEST COAST. POOR AGREEMENT IN MEMBERS FOR EARLY NEXT WEEK AS RIDGING BUILDS INTO UPPER MIDWEST AHEAD OF LONG WAVE TROF. GFS AND DGEX SHOWING MORE PUNCH WITH BACK DOOR CDFNT SLIPPING THRU GTLAKES MON NGT. STABILITY MINIMAL BUT MAY BE ENOUGH LOW LEVEL CONVERGENCE FOR -SHRA. WL CONT TO WATCH NEXT SEVERAL RUNS FOR TRENDS. 500MB GFS HEIGHT ANOMOLIES SHOW 50 TO 75 METER POSITIVE ANOMOLIES ACRS WRN GTLAKES ASSOCD WITH RIDGING BY EARLY NEXT WEEK. && .MKX WATCHES/WARNINGS/ADVISORIES...NONE. && MBK
Hazardous weather outlook, Aug 23, 6:45 PM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 645 PM CDT WED AUG 23 2006 WIZ046-047-051-052-056>060-062>072-240915- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 645 PM CDT WED AUG 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM ACROSS MOST OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN. SEVERE THUNDERSTORMS ARE MOVING THROUGH PORTIONS OF CENTRAL WISCONSIN. SCATTERED STRONG AND POSSIBLY SEVERE THUNDERSTORMS WILL AFFECT PARTS OF THE AREA THIS EVENING. THE MAIN SEVERE WEATHER RISKS ARE LARGE HAIL AND DAMAGING WINDS...HOWEVER AN ISOLATED TORNADO IS STILL POSSIBLE. THE BEST TORNADO THREAT IS ALONG AND WEST OF A LINE FROM MONTELLO TO MADISON TO BURLINGTON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN THURSDAY AFTERNOON INTO THURSDAY NIGHT. MORE STRONG THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY. SOME OF THESE MAY PRODUCE HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. LMZ643>646-665-240915- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 645 PM CDT WED AUG 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A TORNADO WATCH REMAINS IN EFFECT FOR THE NEARSHORE WATERS FROM PORT WASHINGTON TO WINTHROP HARBOR UNTIL 10 PM. SCATTERED STRONG AND POSSIBLY SEVERE THUNDERSTORMS ARE STILL LIKELY TONIGHT. SOME OF THESE THUNDERSTORMS COULD PRODUCE LARGE HAIL...HIGH WINDS AND ISOLATED WATERSPOUTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN THURSDAY AFTERNOON INTO THURSDAY NIGHT. MORE STRONG THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY. MBK
In the hours before
Local storm report, Aug 23, 4:10 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
410 PM CDT WED AUG 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 1 NW SOUTH MILWAUKEE 42.92N 87.88W
08/23/2006 E0.25 INCH MILWAUKEE WI TRAINED SPOTTER
&&
DRHSpecial weather statement, Aug 23, 4:27 PM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 427 PM CDT WED AUG 23 2006 WIZ046-047-051-052-056>060-062>072-232205- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 427 PM CDT WED AUG 23 2006 ...TORNADO WATCH IS IN EFFECT FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN UNTIL 10 PM CDT THIS EVENING... AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED SHOWERS ACROSS SOUTH CENTRAL WISCONSIN AND SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS ACROSS SOUTHEASTERN WISCONSIN... WITH THE STRONGEST STORMS NEAR WIND POINT. THESE SHOWERS AND STORMS WILL MOVE EAST AROUND 35 MPH. ANY SEVERE STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING WINDS TO 70 MPH...LARGE HAIL TO 2 INCHES IN DIAMETER...ISOLATED TORNADOES...DAMAGING LIGHTNING AND HEAVY RAIN. SOME LOCALLY HEAVY RAIN COULD RESULT IN PONDING AND MINOR URBAN FLOODING. STAY TUNED TO WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR POSSIBLE WARNINGS AND STATEMENTS. SPEICHER/KAPELA
Special weather statement, Aug 23, 5:26 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 526 PM CDT WED AUG 23 2006 WIZ046-047-051-052-056>060-062>072-232305- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 526 PM CDT WED AUG 23 2006 ...TORNADO WATCH IS IN EFFECT FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN UNTIL 10 PM CDT THIS EVENING... AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SCATTERED SHOWERS ACROSS SOUTH CENTRAL AND SOUTHEASTERN WISCONSIN. THROUGH 615 PM...MOST OF THE SHOWERS WILL BE NORTH AND EAST OF A LINE FROM REEDSBURG TO MADISON TO BEAVER DAM TO CEDAR GROVE...WITH MODERATE SHOWERS IN NORTHEASTERN SHEBOYGAN COUNTY. THESE SHOWERS WILL MOVE SOUTHEAST AROUND 35 MPH. ISOLATED THUNDERSTORMS WILL ALSO DEVELOP THIS EVENING. ANY SEVERE STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING WINDS TO 70 MPH...LARGE HAIL TO 2 INCHES IN DIAMETER...ISOLATED TORNADOES... DAMAGING LIGHTNING AND HEAVY RAIN. SOME LOCALLY HEAVY RAIN COULD RESULT IN PONDING AND MINOR URBAN FLOODING. STAY TUNED TO WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR POSSIBLE WARNINGS AND STATEMENTS. SPEICHER/KAPELA
Special weather statement, Aug 23, 5:55 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 555 PM CDT WED AUG 23 2006 WIZ046-047-051-052-056>060-062>072-232335- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 555 PM CDT WED AUG 23 2006 ...TORNADO WATCH IS IN EFFECT FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN UNTIL 10 PM CDT THIS EVENING... AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SCATTERED SHOWERS ACROSS SOUTH CENTRAL AND SOUTHEASTERN WISCONSIN. THROUGH 630 PM...MOST OF THE SHOWERS WILL BE NORTH AND EAST OF A LINE FROM THE DELLS TO MADISON TO FORT ATKINSON TO HORICON TO CEDAR GROVE...WITH MODERATE SHOWERS IN NORTHEASTERN SHEBOYGAN COUNTY. THESE SHOWERS WILL MOVE SOUTHEAST AROUND 35 MPH. ISOLATED THUNDERSTORMS WILL ALSO DEVELOP THIS EVENING. ANY SEVERE STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING WINDS TO 70 MPH...LARGE HAIL TO 2 INCHES IN DIAMETER...ISOLATED TORNADOES... DAMAGING LIGHTNING AND HEAVY RAIN. SOME LOCALLY HEAVY RAIN COULD RESULT IN PONDING AND MINOR URBAN FLOODING. STAY TUNED TO WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR POSSIBLE WARNINGS AND STATEMENTS. SPEICHER/KAPELA
Special weather statement, Aug 23, 6:26 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 626 PM CDT WED AUG 23 2006 WIZ046-047-051-052-056>060-062>072-240005- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 626 PM CDT WED AUG 23 2006 ...TORNADO WATCH IS IN EFFECT FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN UNTIL 10 PM CDT THIS EVENING... AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SCATTERED SHOWERS ACROSS SOUTH CENTRAL AND SOUTHEASTERN WISCONSIN. THROUGH 700 PM...MOST OF THE SHOWERS WILL BE NORTH AND EAST OF A LINE FROM THE DELLS TO WHITEWATER TO SHEBOYGAN. THESE SHOWERS WILL MOVE SOUTHEAST AROUND 35 MPH. A SEVERE THUNDERSTORM IN JACKSON COUNTY IS MOVING SOUTHEAST AT 35 MPH. THIS STORM HAS ALREADY PRODUCED GOLF BALL SIZE HAIL. IF THIS STORM HOLDS TOGETHER...IT WILL REACH THE WISCONSIN DELLS BY 730 PM... AND MADISON BY 815 PM. ISOLATED THUNDERSTORMS WILL ALSO DEVELOP THIS EVENING. ANY SEVERE STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING WINDS TO 70 MPH...LARGE HAIL TO 2 INCHES IN DIAMETER...ISOLATED TORNADOES... DAMAGING LIGHTNING AND HEAVY RAIN. SOME LOCALLY HEAVY RAIN COULD RESULT IN PONDING AND MINOR URBAN FLOODING. STAY TUNED TO WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR POSSIBLE WARNINGS AND STATEMENTS. SPEICHER/KAPELA
Special weather statement, Aug 23, 6:52 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 652 PM CDT WED AUG 23 2006 WIZ046-047-051-052-056>060-062>072-240035- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 652 PM CDT WED AUG 23 2006 ...TORNADO WATCH IS IN EFFECT FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN UNTIL 10 PM CDT THIS EVENING... AT 652 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SCATTERED SHOWERS ACROSS SOUTH CENTRAL AND SOUTHEASTERN WISCONSIN. THROUGH 730 PM...MOST OF THE SHOWERS WILL BE NORTH AND EAST OF A LINE FROM THE DELLS TO WATERTOWN TO MEQUON. THESE SHOWERS WILL MOVE EAST SOUTHEAST AROUND 35 MPH. A SEVERE THUNDERSTORM IN MONROE COUNTY IS MOVING SOUTHEAST AT 35 MPH. THIS STORM HAS ALREADY PRODUCED GOLF BALL SIZE HAIL. IF THIS STORM HOLDS TOGETHER...IT WILL REACH THE WISCONSIN DELLS BY 745 PM... AND EAST OF MADISON NEAR SUN PRAIRIE BY 845 PM. ISOLATED THUNDERSTORMS WILL ALSO DEVELOP THIS EVENING. ANY SEVERE STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING WINDS TO 70 MPH...LARGE HAIL TO 2 INCHES IN DIAMETER...ISOLATED TORNADOES... DAMAGING LIGHTNING AND HEAVY RAIN. SOME LOCALLY HEAVY RAIN COULD RESULT IN PONDING AND MINOR URBAN FLOODING. STAY TUNED TO WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR POSSIBLE WARNINGS AND STATEMENTS. SPEICHER/KAPELA
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 8:16 PM CDT | Tornado Warning | MKX | Sauk | 59 min |
| Aug 23, 8:47 PM CDT | Tornado Warning | MKX | Dane, Iowa | 58 min |
| Aug 23, 9:11 PM CDT | Severe Thunderstorm Warning | MKX | Marquette | 64 min |
| Aug 23, 9:13 PM CDT | Tornado Warning | MKX | Sauk | 62 min |
| Aug 23, 9:43 PM CDT | Tornado Warning | MKX | Dane, Iowa | 77 min |
| Aug 23, 10:14 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 76 min |
| Aug 23, 10:38 PM CDT | Tornado Warning | MKX | Sauk | 52 min |
| Aug 23, 10:58 PM CDT | Tornado Warning | MKX | Dane | 62 min |
| Aug 23, 11:28 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 47 min |
| Aug 24, 12:28 AM CDT | Severe Thunderstorm Warning | MKX | Green, Rock | 70 min |
| Aug 24, 12:36 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Marquette | 69 min |
| Aug 24, 12:55 AM CDT | Severe Thunderstorm Warning | MKX | Dane | 80 min |
| Aug 24, 1:32 AM CDT | Severe Thunderstorm Warning | MKX | Racine, Waukesha | 58 min |
| Aug 24, 1:40 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dodge | 80 min |
| Aug 24, 1:50 AM CDT | Severe Thunderstorm Warning | MKX | Jefferson | 41 min |
| Aug 24, 2:00 AM CDT | Severe Thunderstorm Warning | MKX | Rock | 90 min |
| Aug 24, 2:08 AM CDT | Severe Thunderstorm Warning | MKX | Green | 19 min |
| Aug 24, 2:36 AM CDT | Severe Thunderstorm Warning | MKX | Sauk | 39 min |
| Aug 24, 3:20 AM CDT | Severe Thunderstorm Warning | MKX | Dane | 40 min |
| Aug 24, 3:30 AM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Rock | 45 min |
| Aug 24, 3:55 AM CDT | Severe Thunderstorm Warning | MKX | Sauk | 50 min |
| Aug 24, 4:15 AM CDT | Severe Thunderstorm Warning | MKX | Rock | 45 min |
| Aug 24, 4:41 AM CDT | Severe Thunderstorm Warning | MKX | Sauk | 49 min |
| Aug 24, 5:07 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane | 53 min |
| Aug 24, 5:11 AM CDT | Severe Thunderstorm Warning | MKX | Jefferson | 36 min |
| Aug 24, 9:39 AM CDT | Severe Thunderstorm Warning | MKX | Kenosha | 18 min |
| Aug 24, 9:47 AM CDT | Special Marine Warning | MKX | 13 min | |
| Aug 24, 12:55 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Sauk | 80 min |
| Aug 24, 1:23 PM CDT | Severe Thunderstorm Warning | MKX | Lafayette | 53 min |
| Aug 24, 2:19 PM CDT | Severe Thunderstorm Warning | MKX | Green | 31 min |
| Aug 24, 3:20 PM CDT | Flash Flood Warning | MKX | Kenosha, Racine | 3 hr |
| Aug 24, 3:38 PM CDT | Special Marine Warning | MKX | 82 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.